Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 511, NWS Norman, OK

September 2, 1992Garfield County, Noble County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 2, 1992, 2:11 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 2, 1992, 2:11 AM CDT (07:11 UTC)
Expired
Sep 2, 1992, 3:00 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Noble County, OK

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:15 AM CDTHail 0.75Garfield, OK
Sep 2, 2:40 AM CDTHail 1Noble, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 020712
SVROKC
OKC103-047-020800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
211 AM CDT WED SEP 02 1992

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHEASTERN OKLAHOMA
     WESTERN NOBLE

IN NORTHWESTERN OKLAHOMA
     EASTERN GARFIELD

INCLUDING THE FOLLOWING LOCATIONS
     GARBER 

AT 211 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR GARBER MOVING EAST AT 20 MPH. THIS STORM
PRODUCED GOLFBALL-SIZE HAIL IN ENID. IN ADDITION TO LARGE HAIL... STRONG
WINDS AND TORRENTIAL RAINFALL WILL ALSO ACCOMPANY THIS STORM. LOCAL
FLOODING OF STREETS AND LOW-LYING AREAS IS LIKELY WITH THIS
STORM...ESPECIALLY ALONG HIGHWAY 412/64 BETWEEN I-35 AND ROUTE 15.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH
MAY CAUSE SEVERE DAMAGE0 TO PROPERTY AND SERIOUS INJURY TO
PEOPLE AND LIVESTOCK. MOVE TO A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.  MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH
THIS STORM.


LAT...LON 3624  9702 3632  9773 3648  9770 3659  9704

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:07 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 1, 9:07 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT TUE SEP 1 1992

ISOLD SVR TSTMS HAV DVLPD IN NW OK IN ADVNCE OF WK S/W XTNG FM NERN CO
SWD INTO TX PNHNDL. STMS ALSO AIDED BY STG H8 WAA ACRS ERN TX PNHNDL/WRN
OK. TSTMS LKLY TO PERSIST AT LEAST A FEW MOR HOURS GIVEN PREVIOUS
FACTORS...THUS CURNT FCST OF HI CHC CAT POPS MOST SECS APPEARS RSNBL. WL
BOOST POPS IN N-CNTRL OK SLGTLY TNGHT. HAVE NOT HAD ENUF TIME TO LUK AT
LATER PDS.

WSO SPS...BASED ON CONVCTN ACRS TX SOUTH PLAINS MOVG GENLY TWDS NWRN TX
ATTM...DO NOT PLAN TO CHG YOUR FCST. IF YOUR THOUGHTS DIFFER...PLS
CALL.
                                             ...15...
.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Sep 1, 9:38 PM CDT, 4 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
940 PM CDT TUE SEP O1 1992...CORRECTED

TIME(CDT)               COUNTY          REPORT

927 PM                  WOODWARD        NICKEL-SIZED HAIL 8 MI NORTH OF
                                        WOODWARD.

930 PM                  HARPER          DIME-SIZED HAIL 10 MI SOUTHEAST
                                        OF SELMAN ON HARPER/WOODWARD
                                        COUNTY LINE.
Local storm report, Sep 1, 9:45 PM CDT, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT TUE SEP 01 1992

TIME(CDT)               COUNTY          REPORT

932 PM                  WOODS           DIME-SIZED HAIL 2 MI SOUTH OF
                                        LOOKOUT.
Local storm report, Sep 1, 10:08 PM CDT, 4 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT TUE SEP 01 1992

TIME(CDT)               COUNTY          REPORT

1000 PM                 WOODWARD        DIME-SIZE HAIL 5.5 MI NORTHEAST
                                        OF MOORELAND.

1006 PM                 WOODWARD        NICKEL-SIZE HAIL IN MOORELAND.
Local storm report, Sep 1, 11:30 PM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1125 PM CDT TUE SEP 01 1992

TIME(CDT)               COUNTY          REPORT

1120 PM                 WOODS           1-INCH DIAMETER HAIL IN FREEDOM.
Local storm report, Sep 1, 11:50 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1150 PM CDT TUE SEP 01 1992

TIME(CDT)               COUNTY          REPORT

1145 PM                 GARFIELD        NICKEL-SIZE HAIL AT ENID POLICE
                                        DEPARTMENT.
Local storm report, Sep 2, 1:47 AM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0145 AM CDT WED SEP 02 1992

TIME(CDT)               COUNTY          REPORT

103 AM                  GARFIELD        DIME SIZED HAIL IN WEST ENID
143 AM                  GARFIELD        GOLFBALL SIZED HAIL IN ENID

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:44 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Sep 1, 8:26 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward49 min
Sep 1, 8:27 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Sep 1, 9:14 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward46 min
Sep 1, 9:56 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Sep 1, 10:29 PM CDTSevere Thunderstorm WarningOUNHarper, Woods46 min
Sep 1, 11:14 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward46 min
Sep 1, 11:40 PM CDTSevere Thunderstorm WarningOUNGarfield50 min
Sep 1, 11:56 PM CDTSevere Thunderstorm WarningOUNWoods49 min
Sep 2, 12:44 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods31 min
Sep 2, 1:14 AM CDTSevere Thunderstorm WarningOUNAlfalfa46 min
Sep 2, 1:27 AM CDTSevere Thunderstorm WarningOUNGarfield48 min
Sep 2, 1:58 AM CDTSevere Thunderstorm WarningOUNAlfalfa27 min
Sep 2, 3:00 AM CDTSevere Thunderstorm WarningOUNGarfield45 min
Sep 2, 3:28 AM CDTFlash Flood WarningOUNGarfield4 hr
Sep 2, 3:47 AM CDTSevere Thunderstorm WarningOUNGarfield, Kay25 min
Sep 2, 3:47 AM CDTSevere Thunderstorm WarningOUNNoble43 min
Sep 2, 3:59 AM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Sep 2, 9:42 AM CDTSevere Thunderstorm WarningOUNComanche25 min
Sep 2, 3:04 PM CDTSevere Thunderstorm WarningOUNAtoka26 min
Sep 2, 3:23 PM CDTSevere Thunderstorm WarningOUNChoctaw, Pushmataha67 min
Sep 2, 3:45 PM CDTSevere Thunderstorm WarningOUNChoctaw45 min
Sep 2, 5:26 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain19 min
Sep 2, 5:39 PM CDTTornado WarningOUNCleveland, McClain21 min
Sep 2, 5:58 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain47 min
Sep 2, 6:08 PM CDTTornado WarningOUNCleveland, McClain22 min
Sep 2, 6:27 PM CDTTornado WarningOUNMcClain33 min
Sep 2, 6:30 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie45 min
Sep 2, 6:47 PM CDTSevere Thunderstorm WarningOUNGarvin, Pontotoc43 min
Sep 2, 6:58 PM CDTSevere Thunderstorm WarningOUNMcClain47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.